MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer returned the subject device for service and informed olympus the patient experienced a 3mm serosal thermal injury to the small bowel.Attempts to retrieve additional information are in progress.
 
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The evaluation results follow: visual inspection as received condition found minor dent on the rear side of top cover and 3 bottom foot rubbers missing due to normal wear.However, there is no major impact to the device as all interior parts, front connectors, and screen panel are intact.The usg-400 software version is 2.00.Noted that the error log files captured most recent handpiece being used was tb1 and multiple error codes u512-open circuit, u514-seal incomplete, u511-seal short once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This reported event has been reported by the importer on mdr# 2951238 - 2022 - 00317.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer, the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.New information added to b5, h4, h6, and h10.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.No device problem found.The instructions for use states the following: always inspect the ultrasonic generator as described in this chapter before using.Also, inspect the ancillary instrument used in combination with the ultrasonic generator according to the instruction manuals.Should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8,¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns and/or fire hazard.Anytime you observe an irregularity (error window, abnormal noise, abnormal odor, abnormal output, abnormal appearance, etc.), immediately stop using the instrument and check/inspect the ultrasonic generator by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved after the check/inspection, use a spare ultrasonic generator and/or contact olympus.
 
Event or Problem Description
Additional information received from the customer: the intended procedure was a laparoscopic supracervical hysterectomy.The intended procedure was successfully completed without a procedural delay.It is unknown if the device was inspected prior to the procedure.The small bowel thermal injury was oversewn with three lembert sutures.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13498574
Report Number8010047-2022-02671
Device Sequence Number19951136
Product Code LFL
UDI-Device Identifier04953170306747
UDI-Public04953170306747
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale
Patient Weight50 KG